MAUDE Adverse Event Report: STRYKER SPINE-SWITZERLAND XIA 3 TITANIUM POLYAXIAL SCREW DIA 5.5 X 30 MM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM

STRYKER SPINE-SWITZERLAND XIA 3 TITANIUM POLYAXIAL SCREW DIA 5.5 X 30 MM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Model Number 482315530
Medical Device Problem Codes Fracture (1260); Material Integrity Problem (2978)
Health Effect - Clinical Codes No Known Impact Or Consequence To Patient (2692); Device Embedded In Tissue or Plaque (3165)
Date of Event 09/12/2017
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that when the metal was being removed, 3 screws showed were broken.Not enough cement was pressed into cartridge.No further implants were implanted into patient because healing is needed first.The 3 broken devices stay in the patient.
 
Additional Manufacturer Narrative
Method: risk assessment; results: visual, dimensional and functional analysis could not be performed as the device was not returned.No relevant manufacturing issues were identified as all units met specifications.Conclusion: the definitive root cause of the event cannot be determined as device is not available for inspection.
 
Event or Problem Description

Brand Name
XIA 3 TITANIUM POLYAXIAL SCREW DIA 5.5 X 30 MM
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Manufacturer (Section D)
STRYKER SPINE-SWITZERLAND
le crêt-du-locle 10 a
la chaux-de-fonds 2300
CH  2300
MDR Report Key6932433
Report Number3005525032-2017-00097
Device Sequence Number788107
Product Code MNI
UDI-Device Identifier04546540562029
UDI-Public(01)04546540562029
Combination Product (Y/N)N
PMA/510(K) Number
K071373
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/07/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number482315530
Device Catalogue Number482315530
Device Lot NumberB46811
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/15/2017
Supplement Date Received by Manufacturer09/15/2017
Initial Report FDA Received Date10/09/2017
Supplement Report FDA Received Date12/07/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1